MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC SOFAMOR DANEK KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K08A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent kyphoplasty at t9 due to t9 compression fracture.Intra-op, inflatable bone tamp bent upon attempting to insert it into the working cannula.The device came in contact with the patient.After it bent, a second inflatable bone tamp was opened and the procedure was completed successfully with no further issues.
 
Additional Manufacturer Narrative
Product analysis: the shaft of the ibt is bent near the "y" connection port.There is blood on the balloon.It is not stated if the balloon had been inflated prior to being inserted into the cannula.Once the balloons are used they may not be able to be deflated and reinserted again as these ibts are one-time use.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK
1800 pyramid place
memphis TN 38132
MDR Report Key7720075
Report Number1030489-2018-01053
Device Sequence Number1588129
Product Code HRX
UDI-Device Identifier00858196001154
UDI-Public00858196001154
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK08A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer08/08/2018
09/17/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date10/02/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1